Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 18, 2007, 8:43 PM EDT for Bracken County, Mason County, Robertson County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2007, 8:43 PM EDT (00:43 UTC)
- Expired
- Jul 18, 2007, 9:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Bracken County, KY, Mason County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:46 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 18, 7:46 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 746 PM EDT WED JUL 18 2007 .SYNOPSIS... MID LEVEL DISTURBANCES WILL CROSS THE GREAT LAKES TONIGHT WHICH WILL CONTRIBUTE TO AREAS OF THUNDERSTORMS. A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION THURSDAY AFTERNOON AND EVENING...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE OHIO VALLEY. HIGH PRESSURE WILL BUILD IN FOR FRIDAY AND THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... LATEST SATELLITE LOOP IS SHOWING ONLY CI ACRS THE REGION. ANY CU THAT TRIES TO FORM HAS SO FAR DISSIPATED. WITH ONLY CI ACROSS THE REGION...ATMOSPHERE SHOULD DESTABILIZE A LITTLE MORE THIS AFTERNOON ALLOWING A FEW SCT TSRA TO POP UP. THE BETTER FORCING IS FARTHER WEST AND EXPECT TSRA COMPLEXES TO DEVELOP AND WORK E INTO THE AREA OVERNIGHT. THE BEST CHANCES SHOULD BE IN THE NORTH. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... STRONG H5 S/W AND CDFNT WILL DROP THRU THE GREAT LAKES ON THU. THE NAM IS SHOWING MORE INSTABILITY THAN THE GFS...AS THE NAM HAS OVER 3000 J/KG ACROSS THE S. EXPECT A PRETTY SOLID LINE OF TSRA TO DROP ACROSS THE REGION AHEAD OF THE FNT DURING THE AFTN AND EVENING. WENT WITH SEVERE MENTION FOR THU AFTN AND EVENING. GFS IS A LITTLE QUICKER THAN THE NAM WITH THE FRONT. PLAYED A COMPROMISE ON THE FROPA TIMING..ENDING THE TSRA WITH FROPA FROM N TO S THU NGT. WENT WITH MET/MAV BLEND ON TEMPS. SITES && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... FOR FRIDAY...USED A GFS/NAM BLEND FOR IDENTIFYING FRONTAL POSITION AS IT MOVES SOUTH OF THE ILN FORECAST AREA AND THE SURFACE HIGH BUILD IN FROM THE WNW. THIS WAS TO KEEP MORE IN LINE WITH THE GFS AND SREF ENSEMBLE MEAN SOLUTIONS. FOR SATURDAY THROUGH WEDNESDAY...FOLLOWED HPCS SOLUTION. IT APPEARS THAT THE ECMWF CONTINUES TO BE MORE OF AN OUTLIER AS IT STILL HOLDS ON TO RETROGRESSION OF THE MID-LEVEL VORTEX NEAR THE EASTERN GREAT LAKES...WHEREAS IT WAS THE OPERATIONAL 00Z GFS THAT SHOWED MORE SUPPORT FROM THE 00Z NCEP ENSEMBLE MEAN IN SHOWING PROGRESSIVE TENDENCY OF THIS SYSTEM. IT WAS THE 00Z GFS MODEL OF CHOICE THAT THE MAIN SYNOPTIC FEATURES WERE DRAWN FROM. THE 12Z OPERATIONAL GFS ALSO SHOWED CONTINUITY WITH THE 00Z GFS MODEL RUN. FOR THIS PERIOD...HIGH PRESSURE DOMINATES THE WEATHER PATTERN. BY MONDAY THERE IS SOMEWHAT OF A BREAKDOWN WITH THE SURFACE RIDGE AS PERTURBATIONS ARE FORECAST TO RIDE OVER THE RIDGE. ALTHOUGH THERE ARE SOME SIGNALS INDICATING LOW POPS POSSIBLE IN ASSOCIATING WITH THESE IMPULSES...GIVEN HIGH UNCERTAINTY HAVE KEPT MENTION OF PRECIP OUT OF THE FORECAST AT THIS TIME. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... CONVECTION WAS DEVELOPING IN NORTHERN OHIO...ADJACENT TO A STALLED FRONTAL BNDRY. IN ADDITION...ANOTHER CLUSTER OF STORMS HAVE DEVELOPED SOUTHEAST OF THE CINCINNATI AREA. WITH THE REMNANT INSTABILITY...A THUNDERSTORM CANNOT BE RULED OUT THROUGH 04Z...BUT EXPECTED COVERAGE AT THIS TIME WILL BE TOO SCANT TO MENTION MORE THAN CB THROUGH THE EVENING...OTHERWISE WILL AMEND. ALSO...LOOKING AT THE RUC...NAM AND GFS...AS WELL AS THE RADAR MOSIAC ACROSS NORTHERN INDIANA...A MID LEVEL DISTURBANCE MAY BRUSH THE NORTHERN SITES IN PARTICULAR...FROM 04Z-12Z. HAVE CARRIED A VCSH/CB FOR THIS EXCEPTING KLUK AND KCVG. MVFR VISIBILITIES/CIGS ARE POSSIBLE WITH ANY STORM. AFTER AN EXPECTED LULL...SCT TS ACTIVITY WILL DEVELOP AFTER 18Z AS CONSIDERABLE INSTABILITY BUILDS IN ADVANCE OF AN APPROACHING COLD FRONT. SW WINDS WILL GUST NEAR 20 KTS AT TIMES IN THE AFTERNOON. SINCE IT IS THE LAST SIX HOURS OF THE TAF PERIOD...WILL CARRY A VCSH/CB. MVFR VISIBILITIES/CIGS ARE CONDITIONALLY LIKELY WITH ANY STORM. OUTLOOK...THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS THURSDAY NIGHT AHEAD AND ALONG OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 18, 5:02 AM EDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT WED JUL 18 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-190915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 502 AM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. GUSTY WINDS AND HEAVY RAIN CAN BE EXPECTED WITH STORMS. AN ISOLATED THREAT FOR SEVERE STORMS EXISTS AS WELL...WITH THE POSSIBILITY OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT...BRINGING THE CHANCE FOR NUMEROUS SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND AGAIN ON THURSDAY. RYAN
In the hours before
Special weather statement, Jul 18, 8:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 836 PM EDT WED JUL 18 2007 KYZ097>099-190115- BRACKEN KY-MASON KY-ROBERTSON KY- 836 PM EDT WED JUL 18 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ROBERTSON...MASON AND SOUTHEASTERN BRACKEN COUNTIES THROUGH 915 PM EDT... AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HITTVILLE...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... ABIGAIL...GERMANTOWN...SARDIS...LOWELL...MURPHYSVILLE...MAYS LICK... WASHINGTON...MAYSVILLE AND SOMO. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:55 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 50 min |
| Jul 19, 12:48 AM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery, Warren | 42 min |
| Jul 19, 1:02 AM EDT | Areal Flood Advisory | ILN | Montgomery, Warren | 88 min |
| Jul 19, 2:54 AM EDT | Areal Flood Advisory | ILN | Logan, Shelby | 2 hr |
| Jul 19, 2:54 AM EDT | Areal Flood Advisory | ILN | Logan, Shelby | 2 hr |
| Jul 19, 3:06 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 39 min |
| Jul 19, 3:53 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 37 min |
| Jul 19, 1:06 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 54 min |
| Jul 19, 1:34 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 56 min |
| Jul 19, 1:39 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 36 min |
| Jul 19, 1:50 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 55 min |
| Jul 19, 3:20 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 40 min |
| Jul 19, 12:19 AM EDT | Areal Flood Advisory | ILN | Lewis, Mason | 86 min |
| Jul 19, 3:05 PM EDT | Severe Thunderstorm Warning | ILN | Gallatin | 40 min |
| Jul 19, 1:31 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 44 min |
| Jul 19, 2:41 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.